Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 13, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at May 22, 2014, 4:49 PM EDT for Broome County, Chenango County, New York. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2014, 4:49 PM EDT (20:49 UTC)
- Expired
- May 22, 2014, 5:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Broome County, NY, Chenango County, NY
The radar
The Binghamton radar (KBGM), 38 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 5:00 PM EDT | HAIL 0.75 | Greene, NY | |
| May 22, 5:05 PM EDT | HAIL 1 | 3 Nw Harpursville, NY | BELDEN HILL ROUTE 7 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 12:39 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
391
WUUS51 KBGM 222049
SVRBGM
NYC007-017-222130-
/O.NEW.KBGM.SV.W.0013.140522T2049Z-140522T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
449 PM EDT THU MAY 22 2014
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BROOME COUNTY IN CENTRAL NEW YORK...
SOUTHWESTERN CHENANGO COUNTY IN CENTRAL NEW YORK...
* UNTIL 530 PM EDT.
* AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR GREENE...AND MOVING SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COVENTRY BY 502 PM EDT...
NINEVEH AND HARPURSVILLE BY 514 PM EDT...
AFTON BY 518 PM EDT...
SANFORD AND 6 MILES NORTHWEST OF DEPOSIT BY 530 PM EDT...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4200 7537 4200 7552 4231 7590 4240 7581
4223 7542 4204 7542 4201 7540 4200 7539
4201 7537 4200 7536
TIME...MOT...LOC 2049Z 305DEG 24KT 4231 7578
$$
RHB2 follow-up statements
066
WWUS51 KBGM 222116
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
516 PM EDT THU MAY 22 2014
NYC017-222125-
/O.CAN.KBGM.SV.W.0013.000000T0000Z-140522T2130Z/
CHENANGO NY-
516 PM EDT THU MAY 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHENANGO COUNTY
IS CANCELLED...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
LAT...LON 4200 7552 4225 7582 4225 7581 4231 7590
4235 7587 4235 7586 4228 7584 4225 7581
4225 7564 4220 7563 4220 7544 4204 7542
4200 7539 4200 7536
TIME...MOT...LOC 2115Z 305DEG 24KT 4217 7560
$$
NYC007-222130-
/O.CON.KBGM.SV.W.0013.000000T0000Z-140522T2130Z/
BROOME NY-
516 PM EDT THU MAY 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR EASTERN BROOME COUNTY...
AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR HARPURSVILLE...MOVING SOUTHEAST AT
30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
EAST WINDSOR BY 520 PM EDT...
SANFORD AND DEPOSIT BY 530 PM EDT...
THIS STORM PRODUCED 1 INCH HAIL AT BELDEN HILL IN NORTHERN BROOME
COUNTY.
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
&&
LAT...LON 4200 7552 4225 7582 4225 7581 4231 7590
4235 7587 4235 7586 4228 7584 4225 7581
4225 7564 4220 7563 4220 7544 4204 7542
4200 7539 4200 7536
TIME...MOT...LOC 2115Z 305DEG 24KT 4217 7560
$$
RHB041
WWUS51 KBGM 222126
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
526 PM EDT THU MAY 22 2014
NYC007-222136-
/O.EXP.KBGM.SV.W.0013.000000T0000Z-140522T2130Z/
BROOME NY-
526 PM EDT THU MAY 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BROOME COUNTY WILL
EXPIRE AT 530 PM EDT...
THE STORM HAS WEAKENED BUT MAY STILL PRODUCE PEA SIZE HAIL.
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
LAT...LON 4200 7552 4225 7582 4225 7581 4231 7590
4235 7587 4235 7586 4228 7584 4225 7581
4225 7564 4220 7563 4220 7544 4204 7542
4200 7539 4200 7536
TIME...MOT...LOC 2126Z 305DEG 24KT 4213 7552
$$
RHBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:21 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 22, 3:21 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 321 PM EDT THU MAY 22 2014 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE REGION THIS EVENING WITH MORE WIDESPREAD SHOWERS AND THUNDERSTORMS TAPERING OFF. SHOWERY WEATHER WILL LINGER INTO FRIDAY AND TO A LESSER EXTENT SATURDAY...WITH AN UPPER LEVEL DISTURBANCE IN THE VICINITY. DRY AND WARM WEATHER SHOULD RETURN FOR SUNDAY AND MONDAY WITH THE NEXT CHANCE FOR SHOWERS ON TUESDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... SCT THUNDERSTORMS CONTINUING TO EVOLVE AND TRACK EASTWARD ACRS C NY AND NE PA AS OF MID AFTERNOON. MIXED LAYER CAPES ARE RUNNING BETWEEN 1000 J/KG TO 1500 J/KG. THIS CAPE IS IN COMBINATION WITH DEEP LAYER SHEAR AS A MID-LEVEL WAVE TRACKS EASTWARD ACRS PA AND NY. 7.4 MICRON SOUNDER SATELLITE IMAGERY SHOWS A LAYER OF MID- LEVEL DRY AIR ADVECTING IN STEEPER LAPSE RATES ALOFT IN CONCERT WITH SIGNIFICANT INSOLATION. THIS WAS LEADING TO CAPES OVER 1000 J/KG. IN ADDTN....THIS WAVE WAS SUPPORTG A MID-LEVEL JET WHICH WAS ENHANCING THE 0-6 KM SHEAR...WITH VALUES APPROACHING 50 KNOTS. SINCE MOST OF THE SHEAR IS IN THE 3-6 KM LAYER...WE ARE SEEING SUPERCELLUAR TYPE STORMS. FORTUNATELY THE LOW-LEVEL SHEAR WAS WEAK ENUF AND WE HAVE NOT SEEN ANY MESOCYCLONES DESCEND DOWN TO THE LOWEST LAYERS. THESE SUPERCELLS ARE PRIMARILY PRODUCING LARGE HAIL. WE HAVE A MULTITUDE OF HAIL REPORTS WITH GOLF BALL SIZED THE LARGEST SO FAR WITH NO WIND DAMAGE REPORTED AS OF YET. SVR THREAT WILL END BY EVENING AS THIS WAVE TRACKS EASTWARD AND PUSHES FRONT THRU. THE ABV MENTIONED UPPER LEVEL WAVE WILL PUSH THE CD FRNT THRU THE REGION THIS EVENING AND PUSH THE STORMS TO THE EAST. AFTER FROPA...COLD AIR ADVECTION WILL ADVECT A LAYER OF SC SOUTHEAST INTO THE HILLS OF C NY AND NRN PA LATER TONIGHT. THERE WILL ALSO BE SOME RESIDUAL SHRA SO HAVE KEPT POPS IN THE SLGHT CHC-CHC CAT OVERNIGHT. I WILL TWEAK AS LATEST MESOSCALE MODEL GUIDC COMES IN AND ALSO AFTER COLLBORATION WITH NEIGHBORING OFFICES SHORTLY. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... FOR FRIDAY...ANOTHER UPPER LEVEL WAVE WILL DROP SOUTH AND COVER NY AND PA FOR FRIDAY. COLDER AIR ALOFT WILL COMPENSATE FOR LOWERING SFC DEWPOINTS TO SUPPORT SCT SHRA. THERE CUD EVEN BE SOME ISLD TSRA IN A FEW CELLS ESPCLY OVER THE HIGHER TERRAIN OF THE ERN PARTS OF OUR FORECAST AREA WHERE UPDRAFTS WILL BE ENHANCED. BY FRIDAY NIGHT...ACVTY WILL WIND DOWN WITH LOSS OF DAY/S HEATING AND MOVEMENT OF UPPER LEVEL LOW TO OUR SOUTHEAST. FOR SATURDAY...ANOTHER UPPER LEVEL WAVE WILL DROP SOUTHEAST AND AFFECT NY/PA IN CONCERT WITH THE MAX HEATING OF THE DAY SUGGESTING CONTINUED CHC FOR SHRA. AGAIN THERE CUD ALSO BE AN ISLD THUNDERSTORMS IN OUR NRN AND ERN ZONES. FOR SUNDAY...HIGH PRESSURE RIDGING IN FROM THE WEST COMBINED WITH SUBSDC SHUD KEEP THE DAY MOSTLY DRY AND WARM. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... FOLLOWED WPC GUIDC AS WE ARE IN THE MIDST OF SEVERE WEATHER OPERATIONS. WILL COLLABORATE WITH NEIGBORING OFFICES AND SHIP GRIDS SOON. BASIC PATTERN IS ANOTHER SIGNIFICANT WAVE PASSING E THRU NY AND PA FOR TUESDAY AS PER EURO AND GFS SO HAVE POPS FOR SHRA/TSRA. HIGH PRESSURE AND FAIR WEATHER EXPECTED MONDAY AND AGAIN FOR WED. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... VFR IS EXPECTED IN AN EVOLVING CUMULUS LAYER ALL TAF SITES IN NE PA AND C NY THIS AFTERNOON. SCT TSRA FORMING AND AT TIMES CUD RESTRICT VSBYS TO MVFR/IFR FOR 30 TO 60 MINUTES AT BEST AT KAVP...KBGM...AND KITH. POTENTIAL FOR LARGE HAIL AND GUSTY WINDS SHUD A STORM DIRECTLY HIT A TAF SITE. ACVTY WILL WIND DOWN AFTER A COLD FRONT PASSES BY THIS EVE. AFTER FROPA...I SEE AN MVFR CIG LAYER BUILDING SOUTHWARD ACRS ALL TAF SITES AND REMAIN IN TACT BTWN 4Z AND 12-14Z...THEN VFR IN A SC/CU LAYER. WINDS WILL BE W TO NORTHWEST 5 TO 10 KNOTS. OUTLOOK... FRI NGT THROUGH SAT...MVFR POSSIBLE IN SCT SHWRS. SAT NGT THROUGH MON...VFR. TUE...MVFR SHRA/TSRA POSSIBLE. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...DJN NEAR TERM...DJN SHORT TERM...DJN LONG TERM...DJN AVIATION...DJN
Hazardous weather outlook, May 22, 12:56 PM EDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1256 PM EDT THU MAY 22 2014 NYZ015>018-022>025-231700- YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG- TOMPKINS- 1256 PM EDT THU MAY 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AHEAD OF AND ALONG A COLD FRONT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL IF THEY DEVELOP OVER THE SAME AREAS. IN ADDITION, LIGHTNING, SMALL HAIL, AND BRIEF GUSTY WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ009-036-037-044>046-055>057-062-PAZ038>040-043-044-047-048-072- 231700- NORTHERN ONEIDA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO- TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 1256 PM EDT THU MAY 22 2014 ...SEVERE THUNDERSTORM WATCH 172 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AHEAD OF AND ALONG A COLD FRONT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL IF THEY DEVELOP OVER THE SAME AREAS. IN ADDITION, THUNDERSTORMS WILL HAVE LIGHTNING, AND POSSIBLY LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, May 22, 3:43 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
343 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL OTEGO 42.39N 75.18W
05/22/2014 M1.00 INCH OTSEGO NY TRAINED SPOTTER
&&
EMGLocal storm report, May 22, 3:53 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
353 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL DE LANCEY 42.21N 74.97W
05/22/2014 M1.00 INCH DELAWARE NY PUBLIC
&&
EMGLocal storm report, May 22, 4:03 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
403 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 2 N FRIENDSVILLE 41.95N 76.05W
05/22/2014 M1.00 INCH SUSQUEHANNA PA PUBLIC
&&
EMGSpecial weather statement, May 22, 4:16 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
416 PM EDT THU MAY 22 2014
NYZ062-222115-
SULLIVAN NY-
416 PM EDT THU MAY 22 2014
...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SULLIVAN COUNTY...
* AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
HEAVY RAIN. THIS STORM WAS LOCATED NEAR WILLOWEMOC...AND MOVING
SOUTHEAST AT 25 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
ADEN AT 425 PM EDT...
BRADLEY AT 430 PM EDT...
GRAHAMSVILLE AND NEVERSINK AT 435 PM EDT...
HASBROUCK AND LOCH SHELDRAKE AT 440 PM EDT...
WOODBOURNE AND FALLSBURG AT 445 PM EDT...
WOODRIDGE AT 455 PM EDT...
MOUNTAIN DALE AND GLEN WILD AT 500 PM EDT...
PHILLIPSPORT AND MT PROSPER AT 510 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4156 7443 4150 7448 4195 7484 4200 7473
4188 7445 4175 7456 4165 7439 4159 7436
RHBSpecial weather statement, May 22, 4:23 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
423 PM EDT THU MAY 22 2014
NYZ062-222100-
SULLIVAN NY-
423 PM EDT THU MAY 22 2014
...STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SULLIVAN COUNTY...
* AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
HEAVY RAIN. THIS STORM WAS LOCATED NEAR ELDRED...AND MOVING EAST
AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
HARTWOOD AT 430 PM EDT...
OAKLAND AT 435 PM EDT...
ROCK HILL AT 440 PM EDT...
HAVEN AND BASHA KILL AT 445 PM EDT...
HIGHVIEW AND WURTSBORO AT 450 PM EDT...
BLOOMINGBURG AT 455 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4156 7442 4151 7447 4150 7450 4149 7475
4146 7474 4146 7475 4147 7491 4165 7490
4164 7439 4159 7436
TACSpecial weather statement, May 22, 4:41 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
441 PM EDT THU MAY 22 2014
NYZ045-056-222130-
BROOME NY-CHENANGO NY-
441 PM EDT THU MAY 22 2014
...STRONG THUNDERSTORM WILL AFFECT EASTERN BROOME AND SOUTHWESTERN
CHENANGO COUNTIES...
* AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
HEAVY RAIN. THIS STORM WAS LOCATED NEAR WHITNEY POINT...AND MOVING
SOUTHEAST AT 25 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
GREENE AND CHENANGO FORKS AT 450 PM EDT...
CHENANGO VALLEY STATE PARK AT 455 PM EDT...
COVENTRY AT 500 PM EDT...
SANITARIA SPGS AT 505 PM EDT...
BELDEN AT 510 PM EDT...
HARPURSVILLE AND NINEVEH AT 515 PM EDT...
AFTON AT 520 PM EDT...
EAST WINDSOR AND WINDSOR AT 525 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4199 7551 4200 7555 4233 7600 4242 7592
4241 7587 4243 7586 4222 7542 4208 7542
RHBThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 10:54 PM EDT | Special Weather Statement | BGM | Cortland | 66 min |
| May 21, 10:55 PM EDT | Special Weather Statement | BGM | Chenango | 50 min |
| May 21, 10:59 PM EDT | Special Weather Statement | BGM | Tioga | 61 min |
| May 21, 11:50 PM EDT | Special Weather Statement | BGM | Chenango | 55 min |
| May 22, 12:43 PM EDT | Special Weather Statement | BGM | Otsego | 32 min |
| May 22, 1:07 PM EDT | Special Weather Statement | BGM | Schuyler | 23 min |
| May 22, 1:12 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Seneca, Tompkins, Yates | 63 min |
| May 22, 1:23 PM EDT | Special Weather Statement | BGM | Oneida | 52 min |
| May 22, 1:25 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 50 min |
| May 22, 1:59 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chemung, Tioga, Tompkins | 61 min |
| May 22, 2:07 PM EDT | Special Weather Statement | BGM | Otsego | 53 min |
| May 22, 2:11 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 64 min |
| May 22, 2:21 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 39 min |
| May 22, 2:44 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 46 min |
| May 22, 2:50 PM EDT | Special Weather Statement | BGM | Madison | 55 min |
| May 22, 2:57 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Onondaga | 33 min |
| May 22, 3:12 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 63 min |
| May 22, 3:27 PM EDT | Special Weather Statement | BGM | Madison | 48 min |
| May 22, 3:39 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Madison | 66 min |
| May 22, 3:44 PM EDT | Severe Thunderstorm Warning | BGM | Chenango | 46 min |
| May 22, 4:23 PM EDT | Special Weather Statement | BGM | Sullivan | 37 min |
| May 22, 4:26 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Delaware | 49 min |
| May 22, 4:41 PM EDT | Special Weather Statement | BGM | Broome | 49 min |
| May 22, 5:10 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Sullivan | 65 min |
| May 22, 5:39 PM EDT | Special Weather Statement | BGM | Sullivan | 66 min |
| May 22, 5:57 PM EDT | Special Weather Statement | BGM | Oneida | 63 min |
| May 22, 6:13 PM EDT | Special Weather Statement | BGM | Delaware | 62 min |
| May 22, 7:11 PM EDT | Special Weather Statement | BGM | Oneida | 64 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.